Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Felt dizzy and went blind after smoking weed. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
i am 20 years old
i smoked weed for the first time on Friday. i felt a little dizzy and decided to go to the toilet. i felt very dizzy and went blind. i had to sit down. there was also a buzzing in my ears. after 1-2 mins i was fine and i got back freinds were fine and they didnt have any problems. i think it was the lack of oxygen to my brain. i hope it doesnt cause long term problem is now on tuesday im still having ringing in my ears and i feel a little dizzy.
can you help
Posted Tue, 4 Dec 2012 in Drug Abuse
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

There are many causes of tinnitus and marijuana is one of them, though some persons actually use it for medical treatment of tinnitus.
The other causes would be: other medications ( diurectics, some antibiotics, aspirin, NSAIDS), ear infections, conditions such as meniere's disease.

Half life of a drug or medication is the time it takes for the medication to decrease by half in the body, a drug with short half life is eliminated quickly and one with a long half life is eliminated slowly.
The half life of some of the metabolites of marijuana is 20 hrs, however some of the break down products can have a half life of 10 to 13 days.
The prolonged half life is the reason that you are still experiencing some of the symptoms.

It should resolve soon.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Felt dizzy and went blind after smoking weed. What could be the reason? 11 hours later
i do not think that marijuana is the direct cause for the ringing in my ears i feel as if it was from the time when i had a lack of oxygen to my brain. this is the time when i couldnt see anything and my ears were ringing very badly for about 1-2mins after i got up to go to the bathroom.
could you please review my case again
Answered by Dr. Michelle Gibson James 11 hours later

Lack of oxygen to the brain would occur if for some reason someone has(1) decreased breathing and as a result there is reduced oxygen in the blood supply- this can occur as a result of some medication, some recreational drugs, stroke in a certain area of the brain that controls breathing ,paralysis of the muscles involved in breathing or (2) there is reduced pumping of the heart which would reduce the blood pumped to the brain- if the heart rate slows down significantly as a result of medication/ drug use, hormonal problems such as a low thyroid hormone, electrolyte imbalance, or heart disease or is not functioning efficiently as in heart failure or (3) there is blockage of the blood vessels going to the brain which occurs for example in older persons who are having a stroke where one of the blood vessels has been occluded (4) reduced red cell mass as in anemia where the ability of the blood to carry oxygen is diminished.

These are the circumstances under which there would be decreased oxygenation of the brain.
You may want to consider visiting your doctor if you have symptoms of any of the above conditions. Your doctor will take a history and examine you to check if any are present.
Some persons may have a history of heart disease which can affect its capacity to function properly.Symptoms of heart disease would be chest pain on activity, shortness of breath, palpitations (feeling as though the heart is pumping differently).
Above answer was peer-reviewed by
Follow-up: Felt dizzy and went blind after smoking weed. What could be the reason? 52 minutes later
this didn't answer my question. my worry is not with the fact that i had a sudden loss of blood to my brain. it is that i still have the ringing in my ears.
Answered by Dr. Michelle Gibson James 10 hours later

Tinnitus/ringing in the ears can last for a varying amount of time depending on the cause.
Since this is 4 days since the onset of your symptoms which have not improved at all then you may want to consider visiting your GP who can evaluate you thoroughly.
He or she will likely ask about the possible presence of any associated symptoms such as hearing loss,pain in the ear,vertigo,discharge from the ears and any medications that may have precipitated the tinnitus.He or she may also ask if it is constant or fluctuating, fluctuating tinnitus can be associated , in some persons, with tumors.
The examination would involve not just your ears but your head,neck and torso.
The normal investigations panel would include a hearing test (persons can be unaware of minor hearing loss), blood tests and in some cases a CT scan of the brain.

In terms of treatment, it is influenced by the result of the examination and tests.

It may be best, if possible, to visit your GP to have this evaluation done since the symptoms remain severe as a few days ago.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor